Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 138, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 1:00 AM CDT for 4 counties in Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2011, 1:00 AM CDT (06:00 UTC)
- Expired
- Sep 5, 2011, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 3:00 AM CDT | FLASH FLOOD | Harrisville, MS | 3 HOMES AND 5 MOBILE HOMES WERE FLOODED IN HARRISVILLE. |
| Sep 5, 6:00 AM CDT | FLASH FLOOD | Hazlehurst, MS | EXTENSIVE FLASH FLOODING OCCURRED ACROSS COPIAH COUNTY WITH 5 RDS WASHED OUT...MAINLY ACROSS THE EASTERN PORTION OF THE COUNTY. MULTIPLE OTHER RDS WERE UNDER WATER AT SOME POINT MONDAY MORNING. 5 HOMES WERE FLOODED IN GEORGETOWN. ONE PERSON HAD TO BE RESCUED D |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS54 KJAN 050600
FFWJAN
MSC029-077-085-127-051200-
/O.NEW.KJAN.FF.W.0138.110905T0600Z-110905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PINOLA...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
* UNTIL 700 AM CDT
* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
HARRISVILLE TO JAYESS...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF STAR TO 17 MILES NORTHEAST OF MCCOMB...MOVING NORTH AT
15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO
FIVE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPEKA...TILTON...OAK VALE...ROBINWOOD...ARM...MONTICELLO...
WANILLA...OMA...SHIVERS AND UNION
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL THREE TO FIVE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3134 9011 3134 9029 3154 9056 3201 9072
3205 9072 3205 9071 3204 8987 3176 8990
3176 8997 3139 8996 3139 9004 3135 9004
3133 9008
$$
GRG2 follow-up statements
104
WGUS74 KJAN 050742
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 AM CDT MON SEP 5 2011
MSC029-077-085-127-051200-
/O.CON.KJAN.FF.W.0138.000000T0000Z-110905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
242 AM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
COPIAH...LAWRENCE...EASTERN LINCOLN AND WESTERN SIMPSON COUNTIES...
AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF HARRISVILLE TO TOPEKA...OR ALONG A LINE
EXTENDING FROM STAR TO 18 MILES NORTHWEST OF KOKOMO...MOVING NORTH AT
15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO
FIVE INCHES...HAVE OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TILTON...OAK VALE...ROBINWOOD...WANILLA...ARM...MONTICELLO...UNION...
SHIVERS AND PINOLA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS. WITH AN ADDITIONAL THREE TO FIVE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3134 9011 3134 9029 3155 9056 3205 9055
3204 8987 3176 8990 3176 8997 3153 8997
3152 8996 3139 8996 3139 9004 3135 9004
3133 9008
$$
GRG058
WGUS74 KJAN 051039
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 AM CDT MON SEP 5 2011
MSC029-077-085-127-051200-
/O.CON.KJAN.FF.W.0138.000000T0000Z-110905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
539 AM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
COPIAH...LAWRENCE...EASTERN LINCOLN AND WESTERN SIMPSON COUNTIES...
AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT HEAVY RAIN SHOWERS MOVING NORTH ACROSS THE WARNING AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...IN EXCESS OF TEN INCHES...HAVE
OCCURRED IN THE PAST 24 HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKPORT...HOPEWELL...GALLMAN...MARTINSVILLE...GLANCY...LOYD STAR...
EAST LINCOLN...OMA...SONTAG...WESSON...HAZLEHURST...ENTERPRISE...
CRYSTAL SPRINGS AND BROOKHAVEN
PERIODS OF HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE
NEXT THREE HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3134 9011 3134 9029 3155 9056 3205 9055
3204 8987 3176 8990 3176 8997 3153 8997
3152 8996 3139 8996 3139 9004 3135 9004
3133 9008
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:15 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 4, 10:15 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SUN SEP 4 2011
.TROPICAL DEPRESSION LEE BRINGING TORRENTIAL RAINFALL TO MUCH OF THE
ARKLAMISS THROUGH LABOR DAY...
.UPDATE...TORNADO WATCH NUMBER 836 WAS REPLACED BY TORNADO WATCH
NUMBER 837...ALTHOUGH A FEW COUNTIES WERE ADDED TO THE PREVIOUS
WATCH AND A FEW COUNTIES/PARISHES IN MY SOUTHWEST ZONES WERE
DROPPED. PRODUCTS UPDATED TO INCLUDE MENTION OF THIS WATCH THROUGH 7
AM TOMORROW MORNING.
IN ADDITION...THE NATIONAL HURRICANE CENTER HAS JUST RECOGNIZED A
GRADUAL WEAKENING IN LEE AND HAS DROPPED THE DESIGNATION FROM
TROPICAL STORM TO TROPICAL DEPRESSION. THIS DEGRADATION IN STRENGTH
WAS EXPECTED AND WILL NOT REALLY AFFECT THE FORECAST. PRODUCTS WILL
BE UPDATED TO REFER TO LEE AS A TROPICAL DEPRESSION. /BB/
&&
.PREV DISCUSSION... /ISSUED 930 PM CDT SUN SEP 4 2011/
UPDATE...TROPICAL STORM LEE NOT MOVING HARDLY A LICK
CURRENTLY...WITH CENTER OF ROTATION OUT OF THE CWA...BUT NOT TOO FAR
SOUTH OF NATCHEZ. INCOMING COLD FRONT AND FRONTAL JETS ALOFT SEEM TO
BE NOW INTERACTING WITH LEE AND SQUEEZING OUT RAIN MUCH MORE
EFFICIENTLY ACROSS THE HEART OF THE ARKLAMISS. STILL EXPECTING LEE
TO MOVE MORE OR LESS NORTHEAST...ALBEIT SLOWLY...OVER THE NEXT
COUPLE OF DAYS. HOWEVER...THE SLOW MOVEMENT OF THE SYSTEM AND THE
POTENTIAL FOR THE LINGERING UPPER LEVEL FEATURE TO HANG AROUND MEANS
RAIN IS IN THE FORECAST FOR MANY FOR SEVERAL DAYS TO COME.
FORTUNATELY...REALLY ANTICIPATE THE POTENTIAL FOR FLOODING RAINS TO
COME TO AN END FROM WEST TO EAST FROM LATE TOMORROW THROUGH TOMORROW
NIGHT. MAY STILL HAVE TO EXTEND CURRENT FLASH FLOOD WATCH IN EFFECT
FOR ALL AREAS THROUGH TOMORROW NIGHT IN EASTERN ZONES. WILL LET THE
OVERNIGHT SHIFT DECIDE ON THAT. WIND ADVISORY GOING THROUGH TOMORROW
IN ALL AREAS LOOKS GOOD...ALTHOUGH SOME EASTERN AREAS MAY NOT BE TOO
WINDY TONIGHT. GUSTS OVER 40 MPH NOT LOOKING VERY LIKELY IN ANY
AREAS AND HAVE REALLY NOT BEEN VERIFIED DURING THIS EVENT WITHIN THE
CONFINES OF OUR FORECAST AREA.
OTHERWISE...TORNADO RISK IS THE OTHER BIG STORY TONIGHT ALONG WITH
THE HEAVY RAIN. SHEAR IS NOT LACKING...BUT INSTABILITY GENERALLY HAS
BEEN ACROSS ALL BUT MY SOUTHERN ZONES. HOWEVER...INSTABILITY HIGH
ENOUGH TO PRODUCE ENOUGH LOW LEVEL UPDRAFTS TO SPIN UP TORNADOES IS
CREEPING NORTH THIS EVENING. WILL BE HAVING TO WATCH AREAS SOUTH OF
THE I-20 CORRIDOR CLOSELY...BUT PARTICULARLY EAST OF THE NATCHEZ
TRACE.
UPDATES TO PRODUCTS...ADVISORIES AND WATCHES OUT. /BB/
PREV DISCUSSION... /ISSUED 310 PM CDT SUN SEP 4 2011/
SHORT TERM...(TODAY THROUGH TUESDAY NIGHT...ADDED RAIN TO WEDNESDAY)
A LARGE SHIELD OF RAIN WITH SOME EMBEDDED HEAVY DOWN POURS WAS
SPIRALING ACROSS THE REGION THIS AFTERNOON FROM LEE AS WELL AS THE
APPROACHING FRONT AND DEFORMATION ZONE FROM THE WEST NORTHWEST. LEE
WAS CENTERED OVER SOUTH CENTRAL LOUISIANA. SATELLITE IMAGERY SHOWS A
GOOD DRY SLOT WRAPPING AROUND LEE FOR SOME INSTABILITY FOR SOME
SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. ACTUAL RAINFALL
AMOUNTS SO FAR THIS AFTERNOON SHOWING SOME IMPRESSIVE AMOUNTS 5 TO 7
INCHES FOR THE HEAVIER AMOUNTS ACROSS THE SOUTHERN PORTION OF THE
ARKLAMISS. HAVE BEEN ISSUING SOME TORNADO WARNINGS...FLASH FLOOD
WARNINGS AND SOME SPECIAL WEATHER STATEMENTS. EXPECT IT TO BE A BUSY
AFTERNOON AND EVENING WEATHER WISE. LATEST SATELLITE IMAGERY SHOWS
THAT THE SHORT WAVE TROUGH WAS APPROACHING FROM THE NORTHWEST AND
WILL INTERACT WITH THE AFFECTS OF LEE...WHICH WILL BRING A GOOD
DEFORMATION ZONE. SO AS EXPECTED RAINS ARE PICKING UP IN COVERAGE
FROM THE WEST AND SOUTH WITH GOOD DOWN POURS FROM THE SOUTH AND WEST
FOR THIS AFTERNOON. SO WITH THE ALL THIS GOING ON HAVE OPTED TO
EXPAND THE FLASH FLOOD WATCH FOR THE WHOLE CWA FROM 00Z TONIGHT
THROUGH 00Z TUESDAY. IT MAY HAVE TO BE EXPANDED LONGER AS THE MODELS
HAVE THE UPPER LOW HANGING AROUND THE REGION FOR THE SHORT TERM.
EXPECTING A STRONG NORTHERLY GRADIENT ACROSS THE REGION WITH THE
MOVEMENT OF THE COLD FRONT FROM THE WEST AND THE TRACKING OF LEE TO
THE NORTHEAST. THIS WILL BRING STRONG WINDS TO THE REGION. SO WILL
EXPAND THE WIND ADVISORY FOR THE WHOLE REGION UNTIL 00Z TUESDAY. IT
WILL PROBABLY HAVE TO BE EXPANDED INTO MONDAY NIGHT AND TUESDAY
NIGHT AS THE LOW PRESSURE GRADIENT AFFECTS THE REGION.
NOW FOR THE FORECAST LATEST RUC SHOWS A SLOW ENE MOTION FOR THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND THEN NHC TAKING
STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY. MEANWHILE...A
FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE CENTER HAS
GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN THE MO
RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE COLD
FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES WILL
COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR TONIGHT
AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE TROPICAL
DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST RAINS
TODAY STILL GENERALLY S OF I-20. THE MODELS CONTINUE
TO SHOW IMPRESSIVE QPF AMOUNTS FOR THE REGION FOR THE SHORT TERM.
GOING WITH THE EURO MODEL IT SHOWS FROM 8 TO 10 INCHES WITH LOCALLY
HEAVIER AMOUNTS...WHILE OTHER MODELS WERE SHOWING 10 PLUS INCHES.
EITHER WAY THIS COULD BE A SIGNIFICANT RAIN EVENT...BE SURE TO WATCH
FOR FUTURE UPDATES. THE MODELS HAVE SLOWED THE TRACK OF THE
ASSOCIATED UPPER LOW PRESSURE SYSTEM AS IT FINALLY MOVES OUT OF THE
REGION BY EARLY THURSDAY. THUS WILL KEEP THE RAIN AROUND THROUGH
WEDNESDAY. SO HAVE ADDED RAIN FOR WEDNESDAY AND WEDNESDAY NIGHT.
THERE WILL STILL BE THE POTENTIAL FOR SOME BRIEF TORNADOES FOR
TONIGHT INTO MONDAY FOR THE EAST AND SOUTH. THIS IS SHOWN BY THE
IMPRESSIVE HELICITY...SHEAR AND SOME INSTABILITY BY THE
MODELS...MAINLY OVER THE EAST AND SOUTH. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN AS
RISK SHIFTS EAST OF OUR CWFA FOR MONDAY PER SPC FORECASTS. THE
TORNADO POTENTIAL SHOULD BE IN THE EAST FOR MONDAY.
AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE FOR THE
DAILY LOWS...THEN CLOSE TO MAV GUIDANCE FOR THE DAILY HIGHS. FOR POPS
WENT WITH 100 PERCENT FOR TONIGHT...MAV POPS FOR MONDAY THROUGH
TUESDAY NIGHT...THEN MEX POPS FOR WEDNESDAY AS THE UPPER LOW LINGERS
AROUND THE REGION./17/
&&
.AVIATION...
RAINFALL WILL BE WIDESPREAD AS BANDS ASSOCIATED WITH LEE
CONTINUE TO PIVOT INTO THE REGION. MVFR CEILINGS WILL BE WIDESPREAD
ACROSS THE AREA TODAY WITH LOCAL IFR CIGS/MVFR VSBYS IN AREAS OF
HEAVIER RAINFALL. A FEW SEVERE STORMS WILL BE POSSIBLE TONIGHT
THROUGH EARLY TOMORROW...ESPECIALLY ACROSS
JAN/MEI/NMM/HBG/PIB...WITH POTENTIAL FOR TORNADO DEVELOPMENT.
CONDITIONS WILL CONTINUE TO WORSEN TONIGHT...BECOMING WIDESPREAD IFR
CIGS AND MVFR...OCNL IFR...VSBYS. WIDESPREAD RAINFALL WILL CONTINUE
OVERNIGHT ALONG WITH PERIODS OF HEAVY RAIN THAT MAY BECOME MORE
FREQUENT IN NATURE. E/NE WINDS WILL GENERALLY RANGE FROM 10-20KTS
WITH HIGHER GUSTS IN STRONGER RAIN BANDS. THEY WILL GRADUALLY BECOME
MORE NLY IN THE WEST THIS EVENING...BECOMING MORE NLY ACROSS THE
ENTIRE AREA LATE TONIGHT INTO MONDAY AS THE LOW WORKS ITS WAY TO THE
NE./03/50/
HYDROLOGY...RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED
RAINFALL TO PRODUCE TODAY RIVER FORECASTS. WEATHER MODELS ARE IN
AGREEMENT THAT A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS
EVENING FROM NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO
COLUMBUS MISSISSIPPI. RAINFALL TOTALS FROM 6 TO 12 INCHES ARE
POSSIBLE ACROSS THIS AREA. HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH
MISSISSIPPI WHERE RAINFALL TOTALS HAVE RANGED FROM 5 TO 7 INCHES UP
UNTIL 2 PM THIS AFTERNOON. HEAVY RAINFALL IS STILL OCCURRING ACROSS
THE SOUTH AND SOUTHEAST PORTIONS OF MISSISSIPPI. RIVERS SHOULD SEE
MODERATE RISE TO NEAR FLOOD STAGE OR JUST ABOVE FLOOD STAGE. HEAVIER
RAINFALL COULD BRING MODERATE FLOODING ALONG RIVERS.THE 48 HOUR QPF
WILL COVER MOST OF THE EXPECTED RAINFALL FOR THIS
EVENT./HYDROLOGIST/17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 73 60 75 / 100 98 71 62
MERIDIAN 73 79 63 74 / 100 99 95 73
VICKSBURG 69 70 62 79 / 100 74 47 46
HATTIESBURG 74 81 63 77 / 100 99 58 46
NATCHEZ 70 72 59 77 / 100 51 34 28
GREENVILLE 66 73 58 77 / 92 59 45 46
GREENWOOD 67 70 61 74 / 100 79 67 64
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MSZ018-019-025>066-
072>074.
WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016-
023>026.
WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR ARZ074-075.
WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.
&&
50Hazardous weather outlook, Sep 4, 3:46 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT SUN SEP 4 2011 LAZ007>009-015-016-023>025-MSZ026>033-036>050-052100- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT- 346 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY PERIODS OF TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TONIGHT AND MONDAY. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH MONDAY WILL RANGE FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AN APPROACHING WEATHER SYSTEM WILL PIVOT INTO THE AREA FROM THE WEST OVERNIGHT. THE INTERACTION OF THIS SYSTEM WITH TROPICAL STORM LEE WILL RESULT IN PERIODS OF HEAVY RAIN THAT WILL MAINTAIN THE FLOODING RISK ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY. EASTERLY WINDS WILL PERSIST FROM 12 TO 25 MPH THIS EVENING WITH POSSIBLE GUSTS AROUND 40 MPH. WINDS WILL BEGIN TO SHIFT TO THE NORTH WITH TIME IN THE WAKE OF TROPICAL STORM LEE. A WIND ADVISORY IS IN EFFECT. ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT OVER AREAS SOUTH OF INTERSTATE 20 AND EAST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY PERIODS OF HEAVY RAIN WILL CONTINUE MONDAY NIGHT AND TUESDAY. THE SLOW MOVEMENT OF THE TROPICAL SYSTEM WILL MAINTAIN THE RISK OF HEAVY RAINFALL. THE FLASH FLOOD WATCH MAY BE EXTENDED AS THE PROGRESSION OF TROPICAL STORM LEE IS MONITORED. THE SLOW PROGRESSION OF LEE MAY MAINTAIN GUSTY NORTH TO NORTHWEST WINDS ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TUESDAY. ARZ074-075-MSZ018-019-025-034-035-052100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 346 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY PERIODS OF HEAVY RAIN WILL DEVELOP TONIGHT AND MONDAY. RAINFALL ACCUMULATIONS FROM 1 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA THROUGH MONDAY. GUSTY NORTHERLY WINDS FROM 10 TO 20 MPH CAN BE EXPECTED TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND MONDAY. LAZ026-MSZ051>066-072>074-052100- CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 346 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND PORTIONS OF SOUTH AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY PERIODS OF HEAVY RAIN WILL CONTINUE THIS EVENING AS RAIN BANDS PIVOT INTO THE AREA AROUND TROPICAL STORM LEE. PERIODS OF TORRENTIAL RAINFALL WILL CONTINUE TONIGHT AND MONDAY AS AN APPROACHING WEATHER SYSTEM SWINGS INTO THE AREA AND INTERACTS WITH TROPICAL STORM LEE TO MAINTAIN THE FLOODING RISK ACROSS THE AREA. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH MONDAY WILL RANGE FROM 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...IN STRONGER RAIN BANDS THAT WILL PIVOT ACROSS THE AREA THIS AFTERNOON AND EVENING AND ACROSS THE AREA AS THE APPROACHING WEATHER DISTURBANCE INTERACTS WITH MOISTURE AND STRONG SHEAR ASSOCIATED WITH LEE. EASTERLY WINDS WILL PERSIST FROM 12 TO 25 MPH THIS EVENING WITH POSSIBLE GUSTS AROUND 40 MPH. WINDS WILL BEGIN TO SHIFT TO THE NORTH MONDAY IN THE WAKE OF TROPICAL STORM LEE. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY PERIODS OF HEAVY RAIN WILL CONTINUE MONDAY NIGHT AND TUESDAY. THE SLOW MOVEMENT OF THE TROPICAL SYSTEM WILL MAINTAIN THE RISK OF HEAVY RAINFALL. THE FLASH FLOOD WATCH MAY BE EXTENDED AS THE PROGRESSION OF TROPICAL STORM LEE IS MONITORED. THE SLOW PROGRESSION OF LEE MAY MAINTAIN GUSTY NORTH TO NORTHWEST WINDS ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Sep 4, 7:55 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 7 SE HATTIESBURG 31.24N 89.22W
09/04/2011 FORREST MS PUBLIC
PUBLIC REPORT OF A TORNADO OFF OF HWY 49 NEAR CAMP
SHELBY.
&&
BYRDLocal storm report, Sep 4, 8:52 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 7 SE HATTIESBURG 31.24N 89.22W
09/04/2011 F0 FORREST MS PUBLIC
PUBLIC REPORT OF A TORNADO OFF OF HWY 49 NEAR CAMP
SHELBY.
0815 PM TORNADO 4 SSW COLLINS 31.58N 89.58W
09/04/2011 F0 COVINGTON MS EMERGENCY MNGR
DAMAGE TO A BARN AND A HOME AT THE SAME LOCATION AT THE
INTERSECTION OF LYONS AND MT HOREB RD.
&&
BYRDLocal storm report, Sep 4, 11:31 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD RIDGELAND 32.42N 90.13W
09/04/2011 MADISON MS LAW ENFORCEMENT
FLOODING ON I-55 JUST SOUTH OF THE NATCHEZ TRACE EXIT
WITH A FEW ACCIDENTS REPORTED...REPORTED BY RIDGELAND PD
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:16 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Sep 4, 7:53 PM CDT | Tornado Warning | JAN | Forrest | 37 min |
| Sep 4, 8:00 PM CDT | Tornado Warning | JAN | Covington | 30 min |
| Sep 4, 8:55 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 54 min |
| Sep 4, 8:56 PM CDT | Tornado Warning | JAN | Covington, Smith | 49 min |
| Sep 4, 9:20 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more | 3 hr |
| Sep 4, 9:44 PM CDT | Tornado Warning | JAN | Jasper, Smith | 46 min |
| Sep 4, 9:50 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 25 min |
| Sep 4, 10:21 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more | 3 hr |
| Sep 4, 10:39 PM CDT | Tornado Warning | JAN | Smith | 36 min |
| Sep 5, 12:01 AM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Sep 5, 12:14 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more | 6 hr |
| Sep 5, 12:33 AM CDT | Tornado Warning | JAN | Newton | 42 min |
| Sep 5, 12:59 AM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Sep 5, 1:42 AM CDT | Tornado Warning | JAN | Rankin | 33 min |
| Sep 5, 2:24 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more | 6 hr |
| Sep 5, 2:35 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 5, 2:54 AM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Sep 5, 2:58 AM CDT | Tornado Warning | JAN | Newton, Scott | 47 min |
| Sep 5, 3:02 AM CDT | Tornado Warning | JAN | Neshoba | 43 min |
| Sep 5, 3:13 AM CDT | Tornado Warning | JAN | Smith | 32 min |
| Sep 5, 3:35 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Newton, Noxubee, Winston | 4 hr |
| Sep 5, 4:01 AM CDT | Tornado Warning | JAN | Scott | 30 min |
| Sep 5, 4:37 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Sep 5, 4:42 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Sep 5, 4:52 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 22 min |
| Sep 5, 5:01 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 59 min |
| Sep 5, 5:34 AM CDT | Tornado Warning | JAN | Scott | 25 min |
| Sep 5, 6:10 AM CDT | Flash Flood Warning | JAN | Attala, Copiah, Hinds, Holmes, Jasper, Leake and 9 more | 110 min |
| Sep 5, 6:29 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster | 2 hr |
| Sep 5, 7:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more | 2 hr |
| Sep 5, 7:51 AM CDT | Flash Flood Warning | JAN | Attala, Hinds, Holmes, Leake, Madison, Neshoba and 6 more | 114 min |
| Sep 5, 8:25 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Grenada, Montgomery, Webster and 1 more | 2 hr |
| Sep 5, 8:31 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more | 4 hr |
| Sep 5, 8:38 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 2 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Attala | 31 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 31 hr |
| Sep 5, 9:44 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Sep 5, 9:47 AM CDT | Flash Flood Warning | JAN | Copiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 118 min |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 8 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Lawrence | 10 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Marion | 3 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Simpson | 30 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Lowndes | 10 hr |
| Sep 5, 11:19 AM CDT | River Flood Warning | JAN | Clay, Lowndes | 10 hr |
| Sep 5, 11:22 AM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 24 hr |
| Sep 5, 11:31 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott, Smith | 3 hr |
| Sep 5, 2:38 PM CDT | Areal Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 8 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.